Mild Abdominal Cramps After Emergency Contraception

Mild Abdominal Cramps After Emergency Contraception
Published on, 11 July, 2023. Answered by Dr. Shoroq Elbeshbeshy and Verified by Dr.Galen Team
Patient Question

Hello Doctor,

 

If my menstrual cycle ranges from 34 to 35 days, and I had my last period on June 13th, and I had sex on July 5th, taking emergency contraception (iPills) within 20 minutes, I am now experiencing mild cramps in my abdomen. Am I pregnant? Is there a possibility of pregnancy? Why am I having cramps?

Hello,

Thank you for reaching out to Dr. Galen. Please find the below response to your query.

 

Based on the information provided, it is possible that your day of ovulation occurred on July 3rd or 4th, and you had sex on July 5th. This indicates that your ovaries had already released an egg. Emergency contraception pills are generally effective when taken as soon as possible and within 72 hours (3 days) of unprotected sex. However, it is important to note that no form of contraception, including emergency contraception, is 100% effective. Therefore, it is too early to determine if you are pregnant or not. The cramps you are experiencing could be attributed to various factors such as ovulation, infection, muscle spasm, or urinary tract infection. I hope this provides clarity to your question.

 

Thanks


Ask Multiple Doctors Online for Just $5!

Ask Now


About Dr. Shoroq Elbeshbeshy

Dr. Shoroq Elbeshbeshy

Obstetrician and Gynecologist


Enroll as a Doctor

Join